Advertisement

Reactions Weekly

, Volume 1760, Issue 1, pp 51–51 | Cite as

Capecitabine

Haematological and non-haematological toxicities: case report
Case report
  • 36 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 46-year-old man developed life-threatening leucopenia, neutropenia and thrombocytopenia during treatment with capecitabine for adenocarcinoma. Additionally, he also developed toxicities including diarrhoea, mucositis, fever, anaemia, hypoalbuminaemia, liver failure and hyperbilirubinaemia.

The man, who had adenocarcinoma of the left colon, underwent a hemicolectomy in July 2017. In September 2017, he was scheduled to receive XELOX regimen consisting capecitabine 2000 mg/day for 14 days every 3 weeks [route not stated], along with oxaliplatin. He underwent mutation testing, that showed a heterozygous alteration. Hence, he was initiated on a 50% reduced dose of capecitabine. However, five days after starting capecitabine, he developed grade 2 diarrhoea and grade 2 oral...

Reference

  1. De Falco V, et al. A case report of a severe fluoropyrimidine-related toxicity due to an uncommon DPYD variant. Medicine 98: No. 21, May 2019. Available from: URL: http://doi.org/10.1097/MD.0000000000015759 - Italy

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations